Alert archive / Colorado / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 82, NWS Pueblo, CO

June 5, 2010Costilla County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jun 5, 2010, 6:54 PM MDT for Costilla County, Colorado. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 5, 2010, 6:54 PM MDT (00:54 UTC)
Expired
Jun 5, 2010, 7:16 PM MDT
In force
22 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Costilla County, CO

The radar

The Pueblo radar (KPUX), 196 km from the middle of the area, began a volume at 00:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 0.9 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 00:00Z on 2010-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 00:00Z on 2010-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -11 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
6220 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-11 m²/s²
0-3 km storm-relative helicity
15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

622 
WUUS55 KPUB 060054
SVRPUB
COC023-060200-
/O.NEW.KPUB.SV.W.0082.100606T0054Z-100606T0200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
654 PM MDT SAT JUN 5 2010

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN COSTILLA COUNTY IN SOUTH CENTRAL COLORADO...

* UNTIL 800 PM MDT

* AT 650 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  JAROSO...OR 34 MILES SOUTH OF ALAMOSA...AND MOVING EAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  JAROSO AND GARCIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3699 10569 3706 10567 3707 10515 3699 10515
      3699 10516 3698 10568
TIME...MOT...LOC 0054Z 270DEG 15KT 3700 10567
WIND...HAIL 60MPH 1.00IN

$$
2 follow-up statements
077 
WWUS55 KPUB 060106
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
706 PM MDT SAT JUN 5 2010

COC023-060200-
/O.CON.KPUB.SV.W.0082.000000T0000Z-100606T0200Z/
COSTILLA CO-
706 PM MDT SAT JUN 5 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
COSTILLA COUNTY UNTIL 800 PM MDT...

AT 704 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
JAROSO...OR 35 MILES SOUTHEAST OF ALAMOSA...MOVING EAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  GARCIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3698 10565 3706 10564 3707 10515 3699 10515
      3698 10568
TIME...MOT...LOC 0106Z 268DEG 18KT 3700 10559
WIND...HAIL 60MPH 1.00IN

$$
317 
WWUS55 KPUB 060116
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
716 PM MDT SAT JUN 5 2010

COC023-060127-
/O.CAN.KPUB.SV.W.0082.000000T0000Z-100606T0200Z/
COSTILLA CO-
716 PM MDT SAT JUN 5 2010

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN COSTILLA COUNTY
IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3698 10565 3706 10564 3707 10515 3699 10515
      3698 10568
TIME...MOT...LOC 0117Z 268DEG 18KT 3700 10552

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 3:30 PM MDT, 3 hours 24 minutes earlier.

Area forecast discussion, Jun 5, 3:30 PM MDT, 3 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
330 PM MDT SAT JUN 5 2010

.SHORT TERM...

(TONIGHT AND SUNDAY)

WEAK COLD FRONT HAS DROPPED SOUTH THROUGH THE PLAINS TODAY...WITH
UPSLOPE WINDS AND INCREASING MOISTURE BEHIND THE BOUNDARY OVER THE
EASTERN HALF OF THE AREA. WEAK COLD ADVECTION HAS TRIMMED AROUND
5-7F OFF OF HIGH TEMPS VERSUS YESTERDAY. WHILE DECENT INSTABILITY IS
IN PLACE OVER THE EASTERN MOUNTAINS AND I-25 CORRIDOR (CAPES OVER
1000 J/KG)...VERY STRONG CAPPING INVERSION AROUND 500 MB NOTED ON
THE 12Z KDNR RAOB IS SO FAR KEEPING TSRA FROM DEVELOPING. MODELS
HAVING A HARD TIME RESOLVING THIS FEATURE...AS ALL ARE AT LEAST 2-4C
TOO COOL AT 500 MB AND HAVE BEEN TOO QUICK TO COOL UPPER LEVEL TEMPS
THIS AFTERNOON. MODIFIED SOUNDINGS SUGGEST TEMPS IN THE MID 90S AND
DEWPOINTS IN THE LOWER 50S WOULD BREAK THE CAP...BUT LOOKS DOUBTFUL
WE'LL REACH THESE VALUES EXPECT IN VERY ISOLATED AREAS. STILL...ALL
MODELS...INCLUDING THE LATEST RUC...BREAK OUT AT LEAST ISOLATED TSRA
BY THIS EVENING...SO WILL KEEP SOME VERY LOW POPS ALONG THE PALMER
DIVIDE AND ACROSS THE EASTERN MOUNTAINS...THOUGH WOULDN'T BE A BIT
SURPRISED IF NOTHING HAPPENS. EXPECTING ANOTHER MILD NIGHT AS CLOUDS
KEEP MIN TEMPS FAIRLY WARM.

ON SUNDAY...LOW LEVELS ALONG AND EAST OF THE MOUNTAINS CONTINUE TO
MOISTEN AS SOUTHEAST WINDS PERSIST...WITH NAM BOOSTING DEWPOINTS
WELL INTO THE 50S MOST LOCATIONS...WHILE GFS HAS SOME LOWER 60S OVER
THE FAR SOUTHEAST. FORECAST SOUNDINGS SHOW FAIRLY HEALTHY
INSTABILITY (CAPES 1000-2000 J/KG)...BUT AGAIN CAPPING INVERSION
LOOKS RATHER STRONG...ESPECIALLY WITH HIGH TEMPS ONLY AROUND 90F
EAST OF I-25. NAM/GFS BOTH BREAK OUT CONVECTION ALONG THE SOUTHERN
SANGRES BY LATE AFTERNOON...WITH GFS BRINGING A MCS NORTHWARD ACROSS
EASTERN COLORADO IN THE EVENING. SUSPECT DEEPER MOISTURE WILL GIVE
US A SLIGHTLY BETTER CHANCE AT BREAKING THROUGH THE
INVERSION...ESPECIALLY AS DEWPOINTS INCREASE OVER THE HIGHER TERRAIN
WEST OF I-25. RAN WITH ISOLATED POPS OVER THE EAST FOR THE
AFTERNOON...BUT REMOVED MOST TSRA CHANCES OVER THE WESTERN HALF AS
DRY AIR AND WARM MID LEVELS KEEP CONVECTION AT BAY. MAX TEMPS SHOULD
BE CLOSE TO OR A DEGREE OR TWO COOLER THAN SATURDAY'S NUMBERS.

.LONG TERM...

(SUNDAY NIGHT THROUGH SATURDAY)

SUNDAY NIGHT-MONDAY...GENERALLY WEAK WESTERLY FLOW ALOFT ACROSS THE
REGION SUNDAY NIGHT INCREASES SLIGHTLY THROUGH THE DAY MONDAY AS AN
EMBEDDED SHORT WAVE MOVES THROUGH THE STRONGER ZONAL FLOW ACROSS THE
NORTHERN TIER OF STATES. LATEST MODELS INDICATING A MINOR SHORT WAVE
CIRCULATING AROUND UPPER RIDGE ACROSS NORTHEASTERN NEW MEXICO
HELPING TO BREAK CAP AND INITIATE CONVECTION EARLY SUNDAY EVENING
ACROSS THE SOUTHERN MTS AND IMMEDIATE ADJACENT PLAINS...AND WITH
CAPES BETWEEN 1000-2000 J/KG AND SHEARS OF 30-40KTS...CANT RULE
OUT A FEW SEVERE STORMS PRODUCING LARGE HAIL SUNDAY EVENING.
INCREASING FLOW ALOFT INDUCES SFC LOW ACROSS THE EASTERN PLAINS
MONDAY MORNING WHICH THEN KICKS OUT ACROSS THE FAR EASTERN PLAINS
THROUGH THE AFTERNOON WITH BEST LOW LEVEL MOISTURE LIFTING TO THE
NORTH AND EAST OF THE SOUTHEAST PLAINS. MODELS AGREE ON VERY WARM
AIR ALOFT (20 TO 22C AT H7) THOUGH NAM INDICATES ANOTHER WEAK
DISTURBANCE MOVING ACROSS SOUTHERN REACHES OF THE STATE AND PRINTS
OUT CONVECTIVE PRECIP ACROSS THE PLAINS WHEREAS THE GFS REMAINS DRY.
AT ANY RATE...HAVE KEPT ISOLATED POPS INTACT ACROSS THE PLAINS WITH
BEST POPS NEAR THE KANSAS BORDER WHERE BEST MOISTURE WILL BE IN
PLACE. AS FOR TEMPS...HAVE STAYED AT OR BELOW THE COOLEST GUIDANCE
THOUGH SHOULD SEE HIGHS AROUND THE CENTURY MARK ACROSS THE LOWER
ARKANSAS VALLEY WITH THE DEVELOPING DOWNSLOPE FLOW.

MONDAY NIGHT-WEDNESDAY NIGHT...PASSING NORTHERN TIER SYSTEM ALLOWS
FOR BACKDOOR FRONT TO SLIDE ACROSS THE SE PLAINS LATE MONDAY NIGHT
WITH DEVELOPING UPSLOPE FLOW KEEPING AMPLE LOW MOISTURE WITH DEW PTS
IN THE 50S IN PLACE ACROSS THE PLAINS ON TUESDAY. THIS WILL SET THE
STAGE AGAIN FOR POSSIBLE SEVERE STORMS ACROSS THE EASTERN PLAINS ON
TUESDAY UPPER FLOW BECOMES MORE SW AND INCREASES AGAIN TUESDAY NIGHT
AND WEDNESDAY WITH WAA KEEPING PRECIP CHANCES OVERNIGHT TUESDAY AND
LEE TROUGHING AND DRYLINE KICKING OUT ACROSS THE FAR EASTERN PLAINS
KEEPING BEST POPS ACROSS THE KANSAS BORDER ON WEDNESDAY. EXPECTING
MAINLY DRY AND HOT CONDITIONS TO PERSIST ACROSS THE WESTERN PORTIONS
OF THE AREA.

THURSDAY-SATURDAY...HAVE STAYED CLOSER TO THE WARMER AND DRIER ECMWF
SOLUTION FOR THE PERIOD AS GFS REMAINS FASTER WITH THE NEXT SYSTEM
MOVING ACROSS THE GREAT BASIN. AT ANY RATE...THIS SYSTEM MOVES
ONSHORE ACROSS THE PAC NW COAST ON THURSDAY AND SLOWLY DIGS ACROSS
THE WEST COAST AND INTO THE GREAT BASIN THROUGH EARLY SATURDAY
BEFORE LIFTING OUT ACROSS THE ROCKIES ON SUNDAY. WARM AND DRY SW
FLOW WILL ALLOW FOR TEMPS TO WARM BACK INTO THE MID AND UPPER 90S
ACROSS THE PLAINS AND LEAD TO INCREASING FIRE DANGER AREA WIDE
THROUGH THE WEEK END. -MW

&&

.AVIATION...FAIRLY EXTENSIVE MID LEVEL CLOUD SHIELD OVER THE
AREA...THOUGH CIGS WILL REMAIN VFR TONIGHT AND SUNDAY. STRONG
INVERSION ALOFT IS SUPPRESSING DEEP CONVECTION SO FAR TODAY...THOUGH
AN ISOLATED TSRA IS POSSIBLE ALONG THE PALMER DIVIDE THIS EVENING.
EXPECT A SIMILAR SITUATION ON SUNDAY...WITH SLIGHT CHANCES FOR TSRA
AFTER 20Z AT KCOS AND KPUB.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

10/23
Hazardous weather outlook, Jun 5, 7:29 AM MDT, 11 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PUEBLO CO
729 AM MDT SAT JUN 5 2010

COZ058>089-093>099-061330-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
729 AM MDT SAT JUN 5 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS
AFTERNOON OVER THE MOUNTAINS...MOVING EASTWARD TO THE ADJACENT PLAINS
BY LATE AFTERNOON AND EVENING. THE MAIN THREATS FROM THESE STORMS
WILL BE CLOUD TO GROUND LIGHTNING...WIND GUSTS TO 45 MPH...AND SMALL
HAIL. HOWEVER...OVER THE PALMER DIVIDE AND ALONG AND JUST EAST OF
INTERSTATE 25...A COUPLE STORMS COULD BECOME SEVERE WITH QUARTER
SIZE HAIL AND WIND GUSTS TO 60 MPH.

RECORD WARMTH ACROSS THE MOUNTAINS HAS CAUSED RAPID SNOW MELT ACROSS
THE HIGH COUNTRY. THIS HAS INCREASED WATER FLOWS ALONG THE
ARKANSAS RIVER FROM SALIDA TO CANON CITY. RIVER LEVELS AT CANON
CITY ARE EXPECTED TO RISE ABOVE FLOOD STAGE BY EARLY THIS EVENING
WITH MINOR FLOODING EXPECTED ALONG THE LOW LYING AREAS ALONG THE
RIVER.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

WITH RECORD WARMTH EXPECTED TO PERSIST ACROSS THE MOUNTAINS...HIGH FLOWS
WILL CONTINUE ALONG THE ARKANSAS RIVER THROUGH EARLY NEXT
WEEK.   WATER LEVELS AT CANON CITY ARE PREDICTED TO REMAIN AT OR
SLIGHTLY ABOVE FLOOD STAGE THROUGH TUESDAY BEFORE FALLING BELOW
FLOOD STAGE BY TUESDAY EVENING.

THE THREAT FOR THUNDERSTORMS WILL INCREASE ACROSS THE SOUTHEAST
MOUNTAINS AND PLAINS SUNDAY THROUGH WEDNESDAY AS A COLD FRONT
WAVERS NORTH AND SOUTH ACROSS THE AREA EACH DAY. TO THE NORTH OF THE
FRONT...EASTERLY UPSLOPE FLOW WILL INCREASE LOW LEVEL MOISTURE AND
BRING THE POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS. SOUTH OF
THE FRONT...WARM AND DRY AIR WILL SPREAD UP FROM THE DESERT SOUTHWEST.

THE EXACT POSITION OF THE FRONT EACH DAY IS STILL SOMEWHAT
UNCERTAIN AND WILL DETERMINE THE AREAS AT GREATEST RISK FOR SEVERE
THUNDERSTORMS. AT THIS TIME...THERE WILL BE THE POTENTIAL FOR
SEVERE THUNDERSTORMS ACROSS ALL OF THE SOUTHEAST PLAINS ON
SUNDAY...WITH THUNDERSTORMS DEVELOPING ACROSS THE EASTERN
MOUNTAINS BY EARLY AFTERNOON...THEN SPREADING EASTWARD ACROSS THE
SOUTHEAST PLAINS LATE IN THE AFTERNOON THROUGH EARLY EVENING.

WARM AND DRY AIR WILL SPREAD ACROSS MOST OF SOUTHEAST COLORADO ON
MONDAY SHIFTING ANY POTENTIAL FOR SEVERE THUNDERSTORMS
NORTHWARD...TO ALONG THE PALMER DIVIDE AND ACROSS KIOWA COUNTY.
THE COLD FRONT WILL MOVE THROUGH SOUTHEAST COLORADO AGAIN MONDAY
NIGHT SPREADING THE POTENTIAL FOR SEVERE WEATHER ACROSS ALL OF
SOUTHEAST COLORADO FOR TUESDAY AND WEDNESDAY.

LARGE HAIL...DAMAGING WINDS...AND LOCALLY HEAVY RAINFALL...WILL
BE THE PRIMARY THREATS WITH ANY SEVERE THUNDERSTORMS THAT DEVELOP.
DANGEROUS CLOUD TO GROUND LIGHTNING WILL BE A THREAT WITH ALL
THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE LATE THIS AFTERNOON AND EVENING ALONG AND EAST OF
INTERSTATE 25.

44/31

In the hours before

Special weather statement, Jun 5, 5:03 PM MDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
503 PM MDT SAT JUN 5 2010

COZ081-082-085-060100-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT-PIKES PEAK ABOVE 11000 FT-TELLER COUNTY/RAMPART RANGE ABOVE
7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-
503 PM MDT SAT JUN 5 2010

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  SOUTHEASTERN TELLER COUNTY IN CENTRAL COLORADO
  WEST CENTRAL EL PASO COUNTY IN EAST CENTRAL COLORADO
   THIS INCLUDES...SOUTHWESTERN COLORADO SPRINGS.

AT 500 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
DEVELOP STRONG STORM NEAR PIKES PEAK...OR 12 MILES WEST OF
COLORADO SPRINGS...WHICH WAS MOVING TOWARD THE SOUTHEAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  PIKES PEAK.
  MANITOU SPRINGS.
  SOUTHWESTERN COLORADO SPRINGS.

PENNY SIZE HAIL IS EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Jun 5, 5:10 PM MDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
510 PM MDT SAT JUN 5 2010

COZ067-068-070-071-060115-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-EASTERN SAN
JUAN MOUNTAINS ABOVE 10000 FT-SOUTHERN SAN LUIS VALLEY-UPPER RIO
GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
510 PM MDT SAT JUN 5 2010

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  EXTREME SOUTHWESTERN ALAMOSA COUNTY IN SOUTH CENTRAL COLORADO
  NORTH CENTRAL CONEJOS COUNTY IN SOUTH CENTRAL COLORADO
  SOUTHEASTERN RIO GRANDE COUNTY IN SOUTH CENTRAL COLORADO

AT 504 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG STORM 14 MILES SOUTHWEST OF MONTE VISTA...OR 25 MILES
WEST OF ALAMOSA...WHICH WAS MOVING TOWARD THE EAST AT 20 MPH.

THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF NORTH CENTRAL
CONEJOS COUNTY...SOUTHEASTERN RIO GRANDE COUNTY AND EXTREME
SOUTHWESTERN ALAMOSA COUNTY.

PENNY TO NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Jun 5, 5:26 PM MDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
526 PM MDT SAT JUN 5 2010

COZ081-084-085-060100-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT-NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-
526 PM MDT SAT JUN 5 2010

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  NORTHWESTERN EL PASO COUNTY IN EAST CENTRAL COLORADO
   THIS INCLUDES...COLORADO SPRINGS.

AT 523 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
DEVELOPING STRONG THUNDERSTORMS 2 MILES SOUTH OF DOWNTOWN COLORADO
SPRINGS...2 MILES SOUTHEAST OF THE AIR FORCE ACADEMY AND 2 MILES TO
THE NORTHWEST OF PALMER LAKE. THESE DEVELOPING STRONG THUNDERSTORMS
WERE MOVING TO THE EAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  SECURITY.
  BLACK FOREST.
  COLORADO SPRINGS.
  PETERSON AFB.
  FALCON.
  SCHRIEVER AFB.
  PEYTON.
  ELLICOTT.

PENNY TO NICKEL SIZE HAIL...AND WINDS AROUND 55 MPH AT TIMES ARE
EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Jun 5, 6:30 PM MDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
630 PM MDT SAT JUN 5 2010

COZ070-071-060100-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-SOUTHERN SAN
LUIS VALLEY-
630 PM MDT SAT JUN 5 2010

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  SOUTHWESTERN ALAMOSA COUNTY IN SOUTH CENTRAL COLORADO
  NORTHEASTERN CONEJOS COUNTY IN SOUTH CENTRAL COLORADO

AT 622 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR CAPULIN...OR 15 MILES SOUTHWEST OF
ALAMOSA...WHICH WAS MOVING TOWARD THE EAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  BOUNTIFUL.
  LA JARA.
  SANFORD.

PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE
EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Jun 5, 6:48 PM MDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
648 PM MDT SAT JUN 5 2010

COZ069>074-087-060115-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-DEL NORTE
VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-NORTHERN SANGRE DE
CRISTO MOUNTAINS ABOVE 11000 FEET-NORTHERN SANGRE DE CRISTO MOUNTAINS
BETWEEN 8500 AND 11000 FT-SOUTHERN SAN LUIS VALLEY-SOUTHERN SANGRE DE
CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-WALSENBURG VICINITY/UPPER
HUERFANO RIVER BASIN BELOW 7500 FT-
648 PM MDT SAT JUN 5 2010

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  SOUTHEASTERN SAGUACHE COUNTY IN CENTRAL COLORADO
  NORTHEASTERN ALAMOSA COUNTY IN SOUTH CENTRAL COLORADO
  NORTH CENTRAL COSTILLA COUNTY IN SOUTH CENTRAL COLORADO
  WEST CENTRAL HUERFANO COUNTY IN SOUTHEAST COLORADO

AT 646 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR GREAT SAND DUNES...OR 24 MILES NORTHEAST OF
ALAMOSA...WHICH WAS MOVING TOWARD THE SOUTHEAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
  GREAT SAND DUNES.
  BLANCA PEAK.
  RED WING.
  LA VETA PASS.

PENNY TO NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

CERU

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 6:55 PM MDTSevere Thunderstorm WarningPUBAlamosa, Costilla, Huerfano, Saguache28 min
Jun 5, 6:59 PM MDTSevere Thunderstorm WarningPUBConejos31 min
Jun 6, 2:12 PM MDTSevere Thunderstorm WarningPUBSaguache63 min
Jun 6, 3:13 PM MDTSevere Thunderstorm WarningPUBSaguache62 min
Jun 6, 5:03 PM MDTSevere Thunderstorm WarningPUBHuerfano, Las Animas, Pueblo57 min
Jun 6, 5:05 PM MDTSevere Thunderstorm WarningPUBCostilla, Huerfano55 min
Jun 6, 5:38 PM MDTSevere Thunderstorm WarningPUBLas Animas, Otero, Pueblo57 min
Jun 6, 5:58 PM MDTSevere Thunderstorm WarningPUBHuerfano, Las Animas41 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.